Moody

I am on 125mg of thyroxine, is it just me or does everyone get moody? one min i will be fine and the slightest annoying thing will put me in a mood for the rest of the day. This is not fair on my friends and family who have to deal with me in these moods.

Also... the doctor started me on iron tablets after a week i had to stop taking them as they was giving me upset tummy are all iron tablets the same?

Thanks

10 Replies

oldestnewest
  • My second name is unpredictable.lol. Yes I'm afraid the moods come with the illness but do get better when your meds are optimal.

    Did your GP tell you to take the iron with a good vitC supplement and with food? If not then that is what you should be doing as without Vitc your body will be unable to absorb it and if it is taken on an empty stomach it can cause damage to the lining of the gut. What exactly are you taking as there are two different sorts and one is kinder on the stomach that the other.

    Moggie x

  • I have always become instantly constipated (sorry: graphic!) on iron tablets. I've just got some Ferrous Sulphate thinking (ha ha) they might be different. Nope. What is this kinder alternative of which you speak?

  • you can get non constipation iron pills from a health food shop. and yes moods go with thyroid problems. don't forget, thyroxine is a hormone, and if you get too much or not enough, the other hormones struggle.....hence mood changes.

  • Ferrous Sulphate are the worse ones for constipation (although I am o.k. on these as the good quality VitC powder tends to reverse the effect). What ones have you tried? Have you tried Spartone? or Ferrous fumarate to see if these help.

    Moggie x

  • Back in the day one took 'iron tablets': end of. Now there are choices! Who knew. Thank you, Moggie, for pointing me at something which may be less ... uncomfortable. Shame about the expensive Ferrous Sulphate tablets; they can go in the drawer with all the other expensive supplements that didn't work out. :0(

  • Serotonin is important for mood. A short video on thyroid and serotonin.

  • I have also been on T 100 for over 6 months and have odd black days which I do not understand and I feel awful. Since I work in the mental health services,I do know that the black days are not for psychological or emotional reasons. I have been reassured that things will get better in time.

  • I only get moody or grumpy if I am too hyperthyroid. I'd say that 125 is a bit much for you, personally. if I am hypothyroid I get tired and weepy, hyper I get grumpy.

  • Chelsea, I get moody whatever. Moggie is right, the moods come with the illness and do get better when the meds are at the level that's right for you.

    Jo xxx

You may also like...